Bayesian Analysis of Weibull-Lindley Distribution Using Different Loss Functions

Main Article Content

Innocent Boyle Eraikhuemen
Olateju Alao Bamigbala
Umar Alhaji Magaji
Bassa Shiwaye Yakura
Kabiru Ahmed Manju

Abstract

In the present paper, a three-parameter Weibull-Lindley distribution is considered for Bayesian analysis. The estimation of a shape parameter of Weibull-Lindley distribution is obtained with the help of both the classical and Bayesian methods. Bayesian estimators are obtained by using Jeffrey’s prior, uniform prior and Gamma prior under square error loss function, quadratic loss function and Precautionary loss function. Estimation by the method of Maximum likelihood is also discussed. These methods are compared by using mean square error through simulation study with varying parameter values and sample sizes.

Keywords:
Weibull-Lindley distribution, Bayesian method, priors, loss functions, MLE, simulation, MSE.

Article Details

How to Cite
Eraikhuemen, I. B., Bamigbala, O. A., Magaji, U. A., Yakura, B. S., & Manju, K. A. (2020). Bayesian Analysis of Weibull-Lindley Distribution Using Different Loss Functions. Asian Journal of Advanced Research and Reports, 8(4), 28-41. https://doi.org/10.9734/ajarr/2020/v8i430205
Section
Original Research Article

References

Cordeiro GM, Afify AZ, Ortega EMM, Suzuki AK, Mead ME. The odd Lomax generator of distributions: Properties, estimation and applications. J. of Comp. and Appl. Math. 2019;347: 222–237.

Cordeiro GM, Ortega EMM, Popovic BV, Pescim RR. The Lomax generator of distributions: Properties, minification process and regression model. Appl. Math. and Comp. 2014;247:465-486.

Abdullahi UK, Ieren TG. On the inferences and applications of transmuted exponential Lomax distribution. Int. J. of Adv. Prob. and Stat. 2018;6(1):30-36.

Yahaya A, Ieren TG. On transmuted Weibull-exponential distribution: Its properties and applications. Nigerian J. of Sci. Res. 2017;16(3):289-297.

Afify MZ, Yousof HM, Cordeiro GM, Ortega EMM, Nofal ZM. The Weibull Frechet distribution and its applications. J. of Appl. Stat. 2016;1-22.

Ieren TG, Kuhe AD. On the properties and applications of Lomax-Exponential distribution. Asian J. of Prob. and Stat. 2018;1(4):1-13.

Tahir MH, Zubair M, Mansoor M, Cordeiro GM, Alizadeh M. A new Weibull-G family of distributions. Hacettepe Journal of Mathematics and Statistics. 2016;45(2): 629-647.

Ieren TG, Yahaya A. The Weimal distribution: Its properties and applications. J. of the Nigeria Ass. of Math. Physics. 2017;39:135-148.

Bourguignon M, Silva RB, Cordeiro GM. The Weibull-G family of probability distributions. J. of Data Sci. 2014;12:53-68.

Gomes-Silva F, Percontini A, De Brito E, Ramos MW, Venancio R, Cordeiro GM. The odd Lindley-G family of distributions. Austrian J. of Stat. 2017;46:65-87.

Ieren TG, Koleoso PO, Chama AF, Eraikhuemen IB, Yakubu N. A Lomax-inverse Lindley distribution: Model, properties and applications to lifetime data. J. of Adv. in Math. and Comp. Sci. 2019;34(3-4):1-28.

Alzaatreh A, Famoye F, Lee C. A new method for generating families of continuous distributions. Metron. 2013;71: 63–79.

Ieren TG, Kromtit FM, Agbor BU, Eraikhuemen IB, Koleoso PO. A power Gompertz distribution: Model, properties and application to bladder cancer data. Asian Res. J. of Math. 2019;15(2):1-14.

Ieren TG, Oyamakin SO, Chukwu AU. Modeling lifetime data with Weibull-Lindley distribution. Biomet. and Biostat. Int. J. 2018;7(6):532‒544.

Yahaya A, Lawal A. A study on Lomax-Lindley distribution with applications to simulated and real life data. A Paper Presented at the 2nd Int. Conf. Nig. Stat. Society, held at the CES Building, University of Calabar, Calabar, Nigeria; 2018.

Shanker R, Kamlesh KK, Fesshaye H. A two parameter lindley distribution: Its properties and applications. Biostat Biometrics Open Acc J. 2017;1(4):555570.
DOI: 10.19080/BBOAJ.2017.01.555570

Merovci C. Transmuted Lindley distribution. Int. J. Open Problems Compt. Math. 2013;6(2):63-74.

Lindley DV. Fiducial distributions and Bayes' theorem. J. Royal Stat. Soc. Series B. 1958;20: 102-107.

Martz HF, Waller RA. Bayesian reliability analysis. New York, NY: John Wiley; 1982.

Ibrahim JG, Chen MH, Sinha D. Bayesian survival analy. New York, NY: Springer-Verlag; 2001.

Singpurwalla ND. Reliability and risk: A Bayesian perspective. Chichester: John Wiley; 2006.

Dey S. Bayesian estimation of the shape parameter of the generalized exponential distribution under different loss functions. Pakistan J. of Stat. and Operat. Res. 2010;6(2):163-174.

Ahmed AOM, Ibrahim NA, Arasan J, Adam MB. Extension of Jeffreys’ prior estimate for weibull censored data using Lindley’s approximation. Austr. J. of B. and Appl. Sci. 2011;5(12):884–889.

Pandey BN, Dwividi N, Pulastya B. Comparison between Bayesian and maximum likelihood estimation of the scale parameter in Weibull distribution with known shape under linex loss function. J. of Sci. Resr. 2011;55:163–172.

Mabur TM, Omale A, Lawal A, Dewu MM, Mohammed S. Bayesian estimation of the scale parameter of the Weimal distribution. Asian J. of Prob. and Stat. 2018;2(4):1-9.

Aliyu Y, Yahaya A. Bayesian estimation of the shape parameter of generalized Rayleigh distribution under non-informative prior. Int. J. of Adv. Stat. and Prob. 2016;4(1):1-10.

Ahmad SP, Ahmad K. Bayesian analysis of Weibull distribution using R software. Austr. J. of B. and Appl. Sc. 2013;7(9): 156–164.

Ahmad K, Ahmad SP, Ahmed A. On parameter estimation of erlang distribution using bayesian method under different loss functions. Proc. of Int. Conf. on Adv. in Computers, Com. and Electronic Eng. 2015;200–206.

Ieren TG, Chama AF, Bamigbala OA, Joel J, Kromtit FM, Eraikhuemen IB. On a shape parameter of Gompertz inverse exponential distribution using classical and non classical methods of estimation. J. of Sci. Res. & Rep. 2020;25(6):1-10.

Ieren TG, Oguntunde PE. A comparison between maximum likelihood and bayesian estimation methods for a shape parameter of the Weibull-exponential distribution. Asian J. of Prob. and Stat. 2018;1(1):1-12.

Ieren TG, Chukwu AU. Bayesian estimation of a shape parameter of the Weibull-Frechet distribution. Asian J. of Prob. and Stat. 2018;2(1):1-19, 2018.

Krishna H, Goel N. Maximum likelihood and Bayes estimation in randomly censored geometric distribution. J. of Prob. and Stat. 2017;12.

Gupta PK, Singh AK. Classical and Bayesian estimation of Weibull distribution in presence of outliers. Cogent Math. 2017;4:1300975.

Gupta I. Estimation of parameter and reliability function of exponentiated inverted Weibull distribution using classical and bayesian approach. Int. J. of Recent Sci. Res. 2017;8(7):18117-18819.

Ahmad K, Ahmad SP, Ahmed A. Classical and Bayesian approach in estimation of scale parameter of Nakagami distribution. J. of Prob. and Stat; 2016.
[Article ID: 7581918]
Available:http://dx.doi.org/10.1155/2016/7581918

Preda V, Eugenia P, Alina C. Bayes estimators of modified-Weibull distribution parameters using Lindley's approximation. Wseas Transactions on Mathematics. 2010;9(7):539-549.

Abbas K, Abbasi NY, Ali A, Khan SA, Manzoor S, Khalil A, Khalil U, Khan DM, Hussain Z, Altaf M. Bayesian analysis of three-parameter Frechet distribution with medical applications. Comput. and Math. Meth. in Medicine. 2019;8.
[Article ID: 9089856]
Available:https://doi.org/10.1155/2019/9089856

Ramos PL, Louzada F, Ramos E. Posterior properties of the Nakagami-m distribution using noninformative priors and applications in reliability. IEEE Transactions on Reliability. 2017;67(1): 105-117.

Ramos PL, Louzada F. Bayesian reference analysis for the generalized gamma distribution. IEEE Communications Letters. 2018;22(9):1950-1953.

Tomazella VLD, de Jesus SR, Louzada F, Nadarajah S, Ramos PL. Reference Bayesian analysis for the generalized lognormal distribution with application to survival data. Stat. and Its Interface. 2020;13(1):139-149.

Azam Z, Ahmad SA. Bayesian approach in estimation of scale parameter of Nakagami distribution. Pakistan J. of Stat. and Operat. Res. 2014;10(2):217-228.

Norstrom JG. The use of precautionary loss functions in risk analysis. IEEE Trans. Reliab. 1996;45(3):400–403.
Available:http://dx.doi.org/10.1109/24.536992